A forum specifically for patients only to use (e.g. newly diagnosed, recovering from surgery, having chemotherapy or patients in follow up).

Moderator: volmod

Tina1963
Posts: 7
Joined: Mon Dec 11, 2017 8:11 pm

Re: Diagnosed in May 2017

Postby Tina1963 » Sat Dec 23, 2017 8:44 pm

Any comments on my above post please?? As like you all just looking for some answers/help with my struggles.
Kind regards Tina. Xx

Marmalade
Posts: 53
Joined: Thu Jul 06, 2017 3:29 pm

Re: Diagnosed in May 2017

Postby Marmalade » Sat Dec 23, 2017 10:46 pm

Hi Tina,

Sorry you are having some discomfort following your Radiotherapy. Sadly no one can't say how long the effects are likely to last with you as everyone reacts differently. I guess the nurses on here are away now until after the holiday but perhaps you can telephone the radiotherapy unit for some advice, or contact your GP or 101 to speak to a duty doctor if you are worried or the symptoms are not easing. It is ok for you to ring 101 and ask for advice, it is what they are for.

I hope this helps and that you are starting to feel a little better

Marmalade x

Veema
Posts: 402
Joined: Mon Feb 02, 2015 5:35 pm

Re: Diagnosed in May 2017

Postby Veema » Sat Dec 23, 2017 11:25 pm

It's not something I'm familiar with...does the bloating ease or is your abdomen consistently swollen? I'd also ring the GP.

Vx

Justamo
Posts: 433
Joined: Sun Sep 04, 2016 9:38 pm

Re: Diagnosed in May 2017

Postby Justamo » Sat Dec 23, 2017 11:41 pm

Hello Tina.

Peter had 10 fractions of radiotherapy and within an hour of receiving the first treatment he was desperately sick. He had very severe radiation gastritis and one day they had to abandon treatment and rehydrate him via a drip.

He didn't complain of the kind of pain or bloating that you are describing, but he certainly had severe fatigue which took a month or so to ease. The treatment did seem to help the pain a bit, once the discomfort from the treatment itself abated, but sadly the PC pain seems to be coming back.

Did the hospital not give you a 24-hour contact number? Obviously not, or you would have used it. Our health board issue a card for patients undergoing treatment with a number to call in the event of problems within 6 weeks of treatment.

It sounds as though you need to talk to your GP as soon as the holiday period is over, meantime I hope the discomfort from the treatment eases. The fatigue certainly will.

Best wishes, Mo